Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Kansas City, MO

June 7, 2005Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2005, 5:21 PM CDT for Macon County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 5:21 PM CDT (22:21 UTC)
Expired
Jun 7, 2005, 6:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 183 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 072221
SVREAX
MOC121-072300-
/O.NEW.KEAX.SV.W.0080.050607T2221Z-050607T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 600 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLDSBERRY...OR 18 MILES SOUTHWEST OF KIRKSVILLE...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SOUTH GIFFORD BY 530 PM CDT.
   ELMER BY 535 PM CDT.
   LA PLATA BY 600 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 4003 9286 3971 9284 3971 9241 4004 9243

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 072251
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT TUE JUN 7 2005

MOC121-072300-
/O.CON.KEAX.SV.W.0080.000000T0000Z-050607T2300Z/
MACON MO-
551 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MACON COUNTY UNTIL 600
PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW CAMBRIA...OR 27 MILES NORTHWEST OF MOBERLY...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   AXTELL BY 600 PM CDT.

THE TOWN OF BEVIER IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

LAT...LON 4003 9286 3971 9284 3971 9241 4004 9243

$$

MJ
000 
WWUS53 KEAX 072259
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT TUE JUN 7 2005

MOC121-072310-
/O.EXP.KEAX.SV.W.0080.000000T0000Z-050607T2300Z/
MACON MO-
600 PM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR MACON COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 557 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4003 9286 3971 9284 3971 9241 4004 9243

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:12 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 3:12 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE
END OF THE WEEK.  UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN
FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP.
THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST.
THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A
GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF
DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT
MIGHT BE ENOUGH TO MOVE IT FARTHER EAST.  OTHERWISE...NEXT COUPLE
DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE
UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE
AFTERNOON AND EARLY EVENING.

SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY
THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO
SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS
THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES
OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH
INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP
CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST
AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION.

LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL
EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF
ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH
PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN
CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO
CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE
INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE
OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT
AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY
WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE
EXTENDED TO BE CLOSE TO PERSISTENCE.

LVQ/MJ

&&

.PREV DISCUSSION...

334 AM...
FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS
OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE
TO CONVECTIVE FEEDBACK PROBLEMS.  06Z RUN OF THE NAM NOT QUITE AS
BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE
HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY
WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE
FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA
EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE
AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY
NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME.

REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN
YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE
CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP
TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING
FORECASTS.

REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE
DEWPOINTS BY MIDDAY ON WEDNESDAY.  HAVE GREAT DOUBTS WE WILL HAVE 80
DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE
MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND
QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 7, 12:47 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT TUE JUN 7 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1247 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS
POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND
NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM
CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES
INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH
UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF
THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS
AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY
ALSO OCCUR LEADING TO MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON
THROUGH THE WEEKEND.

In the hours before

Local storm report, Jun 7, 4:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     WINDSOR                 38.53N 93.52W
06/07/2005                   HENRY              MO   TRAINED SPOTTER

            LARGE TREE LIMB FELL ON CAR

&&

LVQ
Local storm report, Jun 7, 4:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     6 SSE KNOB NOSTER       38.69N 93.53W
06/07/2005  60 MPH           JOHNSON            MO   TRAINED SPOTTER

&&

LVQ
Special weather statement, Jun 7, 4:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT TUE JUN 7 2005

KSZ057-105-MOZ037-043-072230-
CASS-JACKSON-JOHNSON-MIAMI-
436 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHEASTERN
MIAMI...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUCYRUS...OR 10 MILES NORTHEAST OF PAOLA...
MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

MJ
Local storm report, Jun 7, 4:43 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     SWEET SPRINGS           38.97N 93.42W
06/07/2005                   SALINE             MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE DOWN

&&

LVQ
Local storm report, Jun 7, 4:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             1 NE MYSTIC             40.18N 92.92W
06/07/2005  0.75 INCH        SULLIVAN           MO   TRAINED SPOTTER

&&

LVQ
Local storm report, Jun 7, 5:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     HUGHESVILLE             38.84N 93.30W
06/07/2005                   PETTIS             MO   EMERGENCY MNGR

            LARGE TREE DOWN

&&

LVQ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:16 PM CDTSevere Thunderstorm WarningEAXHenry44 min
Jun 7, 3:47 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis43 min
Jun 7, 4:16 PM CDTSevere Thunderstorm WarningEAXPettis, Saline37 min
Jun 7, 4:28 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan47 min
Jun 7, 4:59 PM CDTSevere Thunderstorm WarningEAXChariton, Saline46 min
Jun 7, 5:31 PM CDTFlash Flood WarningEAXAdair, Macon6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.